# SDR CA960115021

- Difficulty date: December 16, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW126A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Condition: Failed
- Location: Comp Nr 1
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN)AT 16,000 FEET THE PILOT REPORTED LOUD BANGS FROM #2 ENGINE AND THE AIRCRAFT BEGAN TO DESCEND. ALTHOUGH THE PROPELLER BEGAN AN AUTOFEATHER THE PILOT HAD TO SELECT MANUAL MODE TO COMPLETE THE SEQUENCE.GROUND INSPECTION REVEALS THE TORQUE SHAFT HANGING ABOUT 45 DEGREES THROUGH THE INLET CASE, BEING DETACHED AT ITS FORWARD END. THE CASING HAS A HOLE 5" X 5". ALL LAST STAGE PT BLADES ARE IN PLACE BUT THERE IS DAMAGE TO THE AIRFOILS. INITIAL INVESTIGATION LEADS TO THE FAILURE OF THE #1 BEARING AS THE PRIMARY CAUSE OF THE INCIDENT.
